Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 3, 2006, 1:47 PM MDT for Jefferson County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2006, 1:47 PM MDT (19:47 UTC)
- Expired
- Aug 3, 2006, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Jefferson County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:30 PM MDT | FLASH FLOOD | 4 Nw Arvada, CO | TWO TO THREE FEET OF WATER OVER ROAD AT 82ND AND QUAKER. |
| Aug 3, 2:51 PM MDT | HEAVY RAIN 2.68 | 6 W Arvada, CO | ALERT RAIN GAUGE ON UPPER LEYDEN CREEK. OCCURRED IN ONE HOUR AND FORTY MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 031949 FFWBOU COC059-032245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 147 PM MDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR WHITE RANCH OPEN SPACE... OR ABOUT 18 MILES NORTHWEST OF DENVER. THIS STORM WAS MOVING EAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH OPEN SPACE...NORTHWESTERN WHEAT RIDGE...WEST CENTRAL WESTMINSTER... NORTHWESTERN GOLDEN AND WESTERN ARVADA. DOPPLER RADAR ESTIMATES THAT AROUND 2 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST 40 MINUTES. AUTOMATED RAIN GAGES TO THE EAST OF THE HEAVY RAINFALL AREA HAVE MEASURED 1.49 INCHES OF RAIN IN THE PAST HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DO NOT DROWN. LAT...LON 3989 10537 3975 10533 3976 10513 3988 10513 $$ DANKERS
2 follow-up statements
000 WGUS75 KBOU 032057 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 251 PM MDT THU AUG 3 2006 COC059-032245- JEFFERSON CO- 251 PM MDT THU AUG 3 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR NORTH CENTRAL JEFFERSON COUNTY... AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 3 MILES NORTHEAST OF WHITE RANCH OPEN SPACE...OR ABOUT 16 MILES NORTHWEST OF DENVER. THIS STORM WAS MOVING EAST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH OPEN SPACE...NORTHWESTERN WHEAT RIDGE...WEST CENTRAL WESTMINSTER... NORTHWESTERN GOLDEN AND WESTERN ARVADA. AUTOMATED RAIN GAUGES INDICATE THAT ALMOST 3 INCHES OF RAIN HAS FALLEN ALONG HIGHWAY 93 AT UPPER LEYDAN CREEK IN LESS THAN TWO HOURS. RADAR INDICATES EVEN HEAVIER RAIN EAST OF GOLDEN GATE CANYON STATE PARK. RESIDENTS OF NORTHERN JEFFERSON COUNTY...ESPECIALLY ALONG UPPER LEYDEN CREEK TO RALSTON RESERVOIR SHOULD BE AWARE OF THE FLOODING POTENTIAL AND PREPARED TO MOVE TO HIGH GROUND. LAT...LON 3989 10537 3975 10533 3976 10513 3988 10513 $$
000 WGUS75 KBOU 032218 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 409 PM MDT THU AUG 3 2006 COC059-032225- JEFFERSON CO- 415 PM MDT THU AUG 3 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL JEFFERSON COUNTY... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. RADAR DATA AND AUTOMATED RAIN GAUGES IN NORTHERN JEFFERSON COUNTY INDICATE THAT BETWEEN 2 AND 3 INCHES OF RAIN FELL OVER THE WHITE RANCH OPEN SPACE. NO ADDITIONAL RAIN HAS FALLEN SINCE ABOUT 3 PM. RUNOFF FROM THE HEAVY RAINS MAY STILL CAUSE SOME MUDSLIDES OR WATER OVER ROADWAYS IN NORTHERN JEFFERSON COUNTY INCLUDING THE WHITE RANCH OPEN SPACE. LAT...LON 3989 10537 3975 10533 3976 10513 3988 10513 $$ DANKERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:45 AM MDT, 10 hours 2 minutes earlier.
Area forecast discussion, Aug 3, 3:45 AM MDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 345 AM MDT THU AUG 3 2006 .SHORT TERM DISCUSSION...THE UPPER LEVEL RIDGE BEGINS TO BUILD BACK WESTWARD ACROSS TEXAS TODAY...PUSHING THE UPPER LEVEL JET MAX SLIGHTLY NORTHWARD. SOME PESKY CONVECTION LIKELY ASSOCIATED WITH MID LEVEL INSTABILITY AND THETA-E ADVECTION CONTINUED ACROSS THE PALMER DIVIDE/LIMON AREA EARLY THIS MORNING. THIS MID LEVEL THETA-E RIDGE SHOULD BE THE FOCUS FOR CONVECTION TODAY IN THE ABSENCE OF ANY MAJOR SHORTWAVES. MODELS ALL SEEM TO AGREE WITH THIS FEATURE PUSHING BACK AGAINST THE FRONT RANGE MOUNTAINS AND FOOTHILLS BY MID DAY. AS A RESULT...WE EXPECT CONVECTION TO BLOSSOM QUITE EARLY IN/NEAR THE FRONT RANGE AND CONTINUE THROUGH THE EVENING. WILL CONTINUE THE PREVIOUS IDEA OF BEST POPS IN/NEAR THE TERRAIN THIS AFTERNOON AND EVENING WITH LOWER POPS FARTHER NORTH AND EAST WHERE LOW LEVEL THETA-E MINIMUM ATTEMPTS TO ADVECT IN AND CAP WILL BE STRONGER. DEEP SOUTH/SOUTHEASTERLY FLOW UP TO ABOUT MOUNTAIN TOP COMBINED WITH WESTERLY FLOW ALOFT COULD PROMOTE SOME TRAINING STORMS OVER THE FRONT RANGE SO LOCALLY HEAVY RAIN POSSIBLE...EVEN WITH PRECIPITABLE WATER VALUES AT OR SLIGHTLY UNDER 1 INCH. WILL KEEP SOME POPS GOING PAST MIDNIGHT ESPECIALLY OVER THE SOUTHERN FORECAST AREA WHERE BEST MOISTURE/THETA-E ADVECTION CONTINUES. .LONG TERM DISCUSSION...FOR FRIDAY THROUGH WEDNESDAY...THE HOT UPPER RIDGE FCST TO REMAIN CENTERED OVER TEXAS/OKLAHOMA WILL KEEP WEAK SOUTHWESTERLY FLOW ALOFT OVER THE CWFA ESSENTIALLY THROUGH THE PERIOD. ON FRIDAY...THE AIR PASSING OVER THE FCST AREA LOOKS A BIT DRIER THAN THE DAY BEFORE. INTERACTIVE SOUNDINGS INDICATE A RELATIVELY STRONG STABLE LAYER UP AROUND 400 MBS. HOWEVER THIS CAPPING INVERSION IS FCST TO WEAKEN AND DISSIPATE OVER THE MTNS AND WRN VALLEYS IN THE AFTERNOON. FURTHERMORE SOME OF THE SUBTROPICAL MOISTURE NOW POOLED OVER THE HIGHLANDS OF NORTHERN MEXICO IS PROGGED TO STREAM NORTHWARD UP THE SPINE OF THE ROCKIES AND OVER THE CENTRAL MTNS OF COLORADO BY LATE IN THE DAY...THEREBY FUELING T-STORM FORMATION MAINLY OVER THE HIGHER ELEVATIONS. BY SATURDAY THIS PLUME OF MOIST AND UNSTABLE MID-LEVEL AIR IS FCST TO EXPAND OVER THE REST OF THE CWFA. INTERACTIVE SOUNDINGS SHOW PW VALUES RISING OVER AN INCH AND 700-500 SPECIFIC HUMIDITY VALUES UP AROUND 6 G/KG BOTH DAYS. MODELS ALSO SHOW A LOW-LEVEL THETA-E RIDGE NOSING UP ALONG THE FOOTHILLS. IT WOULD APPEAR THAT THE BEST CHANCE FOR TSTMS WILL OCCUR THIS WEEKEND OVER HIGHER SOUTHERN AND WESTERN PORTIONS OF THE CWFA. PASSAGE OF A SHORTWAVE TROUGH ON SATURDAY WILL FURTHER DESTABILIZE THE ATMOSPHERE AND PROVIDE ADDITIONAL SYNOPTIC SCALE LIFT FOR INCREASED T-STORM COVERAGE. A WEAK FRONTAL SURGE ON SUNDAY WILL PROVIDE OROGRAPHIC LIFT FOR T-STORM GROWTH ALONG THE FRONT RANGE. SLIGHT COOLING ALOFT MAY ALSO INCREASE THE CHANCE FOR HAIL...AND LIGHT STEERING WINDS ALOFT WILL PROVIDE A FAVORABLE ENVIRONMENT FOR LOCALLY HEAVY RAIN. HAVE REDUCED POPS ON THE PLAINS ON FRIDAY FOR THE REASONS MENTIONED ABOVE...BUT KEPT THE SCATTERED POPS FOR ALL AREAS SATURDAY AND SUNDAY. OTHERWISE HAVE MADE ONLY FEW COSMETIC CHANGES TO REST OF THE FORECAST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/BAKER
Hazardous weather outlook, Aug 3, 11:20 AM MDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1120 AM MDT THU AUG 03 2006 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1120 AM MDT THU AUG 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD OVER THE EAST SLOPES OF THE MOUNTAINS AND THE ADJACENT PLAINS THIS AFTERNOON...WITH SCATTERED THUNDERSTORMS NEAR THE EASTERN BORDER AND WEST OF THE DIVIDE. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL...UP TO 2 INCHES IN AN HOUR. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE. WHILE THE STORM MOTION APPEARS TO BE FAST ENOUGH TO LIMIT THE RISK OF FLASH FLOODING...MINOR FLOODING OF STREETS AND LOW LYING AREAS IS LIKELY WITH THE STRONGER STORMS. THE THUNDERSTORM ACTIVITY WILL CONTINUE MAINLY ON THE PLAINS THIS EVENING...ENDING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK SOUTHERLY FLOW WILL REMAIN OVER COLORADO AS A BROAD RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHEASTERN U.S. AS A RESULT... A CHANNEL OF MONSOONAL MOISTURE OVER COLORADO WILL ALLOW FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN AND NEAR THE MOUNTAINS EACH DAY...WITH ISOLATED THUNDERSTORMS OVER THE NORTHEAST PLAINS. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY THUNDERSTORM THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED. CMG/COOPER
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.